Advertisement

manuscripta mathematica

, Volume 94, Issue 1, pp 195–210 | Cite as

Identifying variable points on a smooth curve

  • Peter M. Schuster
Article
  • 25 Downloads

Abstract

LetX be a compact Riemann surface,n ≥ 2 an integer andx = [x 1, …,x n ] an unorderedn-tuple of not necessarily distinct points onX. Byf x :XY x we denote the normalization which identifies thex 1, …,x n and maps them to the only and universal singularity of a complex curveY x . Thenf x depends holomorphically onx and is uniquely determined by this parameter. In this context we consider the fine moduli spaceQ X of all complex-analytic quotients ofX and construct a morphismS n (X) →Q X such that each and everyf x corresponds to the image of the pointx on then-fold symmetric powerS n (X). For everyn ≥ 2 the mappingS n (X) →Q X is a closed embedding; the points of its image have embedding dimensionn(n − 1) inQ X . HenceS 2(X) is a smooth connected component ofQ X . On the other hand, a deformation argument yields thatS n (X) is part of the singular locus of the complex spaceQ X provided thatn ≥ 3.

1991 Mathematics Subject Classification

Primary 32G13 Secondary 32S30 32S45 14H15 14H20 

Key words and phrases

Identifying points complex curves parameter spaces normalizations universal singularities moduli of quotients 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Eisenbud, D.;Harris, J.: Divisors on general curves and cuspidal rational curves.Invent. Math. 74 (1983), 371–418zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    Schuster, H. W.;Vogt, A.: The moduli of quotients of a compact complex space.J. Reine Angew. Math. 364 (1986), 51–59zbMATHMathSciNetGoogle Scholar
  3. [3]
    Schuster, P. M.:Moduln singulärer Kurven mit vorgegebener Normalisierung. Diss., Univ. München 1995. Also at Verlag Mainz, Aachen 1996Google Scholar
  4. [4]
    Serre, J.-P.:Groupes algébriques et corps de classes. Hermann, Paris 1959zbMATHGoogle Scholar
  5. [5]
    Wolffhardt, K.: Variations of a complex structure in a point.Amer. J. Math. 90 (1968), 553–567zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 1997

Authors and Affiliations

  • Peter M. Schuster
    • 1
  1. 1.Mathematisches Institut der UniversitätMünchenGermany

Personalised recommendations